Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 271, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 27, 2015, 5:51 AM CDT for Crawford County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2015, 5:51 AM CDT (10:51 UTC)
- Expired
- Aug 27, 2015, 6:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, KS
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 6:18 AM CDT | HAIL 1 | Greenbush, KS | NICKEL TO QUARTER SIZE HAIL AT HWY 47 AND HWY 3. WINDS ESTIMATED 30 40 MPH. |
| Aug 27, 6:25 AM CDT | HAIL 2.75 | 2 E Greenbush, KS | LOCATED 2 EAST OF HWY 47 AND 3. VIA FACEBOOK PIC ESTIMATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS53 KSGF 271051
SVRSGF
KSC037-271145-
/O.NEW.KSGF.SV.W.0271.150827T1051Z-150827T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 645 AM CDT
* AT 551 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALNUT...OR
11 MILES NORTHEAST OF ST. PAUL...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GIRARD... CHEROKEE...
MCCUNE... WALNUT...
HEPLER... BEULAH...
BRAZILTON... GREENBUSH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3768 9509 3768 9500 3767 9500 3767 9493
3763 9490 3743 9478 3734 9474 3734 9507
3738 9507 3739 9509
TIME...MOT...LOC 1051Z 340DEG 23KT 3765 9507
HAIL...1.00IN
WIND...60MPH
$$
CRAMER3 follow-up statements
030
WWUS53 KSGF 271111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT THU AUG 27 2015
KSC037-271145-
/O.CON.KSGF.SV.W.0271.000000T0000Z-150827T1145Z/
CRAWFORD KS-
611 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR WESTERN CRAWFORD COUNTY...
AT 611 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREENBUSH...OR 8 MILES EAST OF ST. PAUL...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GIRARD... CHEROKEE...
MCCUNE... WALNUT...
HEPLER... BEULAH...
BRAZILTON... GREENBUSH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3768 9509 3768 9500 3767 9500 3767 9493
3763 9490 3743 9478 3734 9474 3734 9507
3738 9507 3739 9509
TIME...MOT...LOC 1111Z 340DEG 23KT 3753 9501
HAIL...1.00IN
WIND...60MPH
$$
CRAMER268
WWUS53 KSGF 271132
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT THU AUG 27 2015
KSC037-271145-
/O.CON.KSGF.SV.W.0271.000000T0000Z-150827T1145Z/
CRAWFORD KS-
632 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR WESTERN CRAWFORD COUNTY...
AT 631 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GIRARD...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GIRARD... CHEROKEE...
MCCUNE... BEULAH...
BRAZILTON... GREENBUSH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3747 9507 3752 9503 3758 9499 3761 9495
3763 9490 3743 9478 3734 9474 3734 9505
3736 9506 3738 9506
TIME...MOT...LOC 1131Z 334DEG 22KT 3742 9493
HAIL...1.00IN
WIND...60MPH
$$
CRAMER091
WWUS53 KSGF 271154
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 AM CDT THU AUG 27 2015
KSC037-271204-
/O.EXP.KSGF.SV.W.0271.000000T0000Z-150827T1145Z/
CRAWFORD KS-
654 AM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WERE MOVING SOUTH
INTO CHEROKEE COUNTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3747 9507 3752 9503 3758 9499 3761 9495
3763 9490 3743 9478 3734 9474 3734 9505
3736 9506 3738 9506
TIME...MOT...LOC 1152Z 340DEG 23KT 3742 9493
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:25 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 2:25 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU AUG 27 2015 .SYNOPSIS... Issued at 0225 AM CDT THU AUG 27 2015 Another pleasant night across the Ozarks region with temperatures in the mid 50s over the eastern Ozarks to the mid 60s in the west. Generally seeing a clear sky across the area. A thunderstorm complex has developed over South Dakota on top of the ridge axis in an area where upper level energy was moving in from the west and beginning to break down that ridge. An instability axis extends almost due south from the current convective activity through Nebraska and Kansas. HRRR continues to develop convection towards daybreak over far eastern Kansas on the edge of this instability in an area of isentropic upglide. Will need to monitor for this development in a couple/few hours. && .SHORT TERM...(Today and Tonight) Issued at 0225 AM CDT THU AUG 27 2015 If convection does indeed develop over the far western portion of the CWA in southeast Kansas and far western Missouri early this morning, it will have trouble getting much further east. Much drier and more stable air exists over most of our CWA, so any potential of convection today will likely be this morning and in our far western CWA. Shortwave energy will continue to track eastward today and tonight with the main energy remaining north of our CWA. Will maintain low end precipitation chances over northwest 1/3 of the CWA, but expecting most areas to remain dry tonight as well. .LONG TERM...(Friday through Wednesday) Issued at 0225 AM CDT THU AUG 27 2015 Front remains to our west on Friday with the best energy from the upper level shortwave still off to the north. Again not expecting much in the way of precipitation coverage, with slight if any chances existing in northwest portion of the CWA. The surface front and shortwave energy will begin to push through the area Friday night and continue into Saturday, but shower/thunderstorm coverage looks to remain scattered in nature with this system, and it looks like not everyone will get precipitation. Upper level ridging begins to build back into the area by Saturday night and precipitation chances through the remainder of the extended period look to be minimal at this time. Will also see temperatures rise back to more normal readings for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1155 PM CDT WED AUG 26 2015 VFR conditions are expected through Thursday evening. A few thunderstorms will be possible around sunrise on Thursday across extreme southeastern Kansas, but they are expected to remain west of the Joplin aerodrome at this time. Variable winds tonight will become southeast on Thursday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Aug 26, 6:37 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 PM CDT WED AUG 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 637 PM CDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... A WEAKENING AREA OF THUNDERSTORMS MAY PUSH SOUTH INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS DURING THE PREDAWN HOURS. THE MAIN POTENTIAL HAZARD WITH ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI BUT MOST LOCATIONS SHOULD REMAIN DRY. THE CHANCE FOR THUNDERSTORMS WILL THEN SPREAD EAST INTO THE ENTIRE OUTLOOK AREA FOR FRIDAY NIGHT INTO EARLY SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...WITH THE EXPECTED RISK BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:21 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 54 min |
| Aug 27, 7:14 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 46 min |
| Aug 27, 8:25 AM CDT | Special Weather Statement | SGF | Bourbon | 50 min |
| Aug 27, 9:05 AM CDT | Areal Flood Advisory | SGF | Bourbon, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.